Bipolar Disorder — Scope | Disability forum
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.

Bipolar Disorder

Lawmc
Lawmc Member Posts: 3 Listener
edited February 2019 in Mental health and wellbeing
[medication names removed by moderator]  only on 2nd week and already thinking about ending things   thinking  that everyone. Is against me  and talking behind my back . I really can't go on much longer and nowhere to turn
Lawmc66

Comments

  • EmmaB
    EmmaB Member Posts: 263 Pioneering
    Dear @Lawmc

    Please go and discuss how you are feeling with your GP, if you don't like your GP or all they want to do is give you medication and that's it, ask to see another one it's really important that you talk to them. 

    You say you have just started on some new medication and if your negative thoughts started after that it could be that the new meds are causing these thoughts and feelings of paranoia.  Not all meds work in the same way for everyone and some can cause paranoid thoughts.

    Your brain might also be adjusting to the fact that you are no longer on Lithium anymore too - all psychiatric drugs affect the nervous system so when you come off them your system has to re-adjust, sometimes the effects of this re-adjustment may seem like the 'illness' is coming back but in fact it is just the body/brain trying to adapt to not having that drug in the system anymore.

    If your GP is any good they will be able to explain this to you - don't just stop your meds but go and discuss this with them. 

    You might find it helpful to talk to a counsellor about your worries and the way forward.  Psychiatric diagnoses don't need to be a life sentence and it's important to get the help you need to get you back on track.

    I hope that is helpful.

    Best wishes.

    Emma




  • Lawmc
    Lawmc Member Posts: 3 Listener
    Thank you Emma
    Lawmc66
  • EmmaB
    EmmaB Member Posts: 263 Pioneering
    @Lawmc - you are welcome. 

    Obviously you don't say much about your back story but it's important to know that with good support you can start to make sense of your experience of mental distress ie how your previous life events and circumstances have impacted on your mental health.

    Contrary to what you may have been told there is no solid evidence that mental 'illness' is caused by some sort of biochemical imbalance for which drugs are the only answer.  

    I hope that you can find some support that might include some 'social prescribing' as meds can be useful short term but less so in the long term.  See Sam's post on Social Prescribing here:

    https://community.scope.org.uk/discussion/51455/social-prescribing

    All the best.

    Emma
  • Antonia_Alumni
    Antonia_Alumni Scope alumni Posts: 1,781 Pioneering
    Hi @Lawmc

    How are you doing today?

    You are a member of our community and we appreciate you.
     
    If you are having thoughts of suicide, it is important that you discuss them with someone who is qualified to help. Please call the Samaritans on 116 123 (free) or email them at [email protected]
     
    You might also benefit from reading MIND’s information on how you can help yourself.
     
    If you feel that you may be an immediate danger to yourself, please call 999 or go to your local hospital right away.
     

Brightness

Complete our feedback form and tell us how we can make the community better.